Psycho-Babble Medication Thread 337435

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Help! Nardil weight gain

Posted by Merci on April 18, 2004, at 13:49:13

Hi all,

I haven't posted here for quite awhile...

I've been on Nardil for almost 2 years and am appalled at the weight gain I've experienced. I know I'm not alone in this...

The Nardil has worked fairly well on my depression but I still haven't recovered what I consider a "normal" level of energy. Is anyone taking any supplemental medications to deal with the energy and/or weight issue? Any ideas or advice is appreciated. Thank you.

Merci

 

Re: Help! Nardil weight gain

Posted by gardenergirl on April 18, 2004, at 21:38:10

In reply to Help! Nardil weight gain, posted by Merci on April 18, 2004, at 13:49:13

I really don't have any advice. I just wanted to let you know that you are not alone in this. I have gained about 20 pounds on Nardil. I'm not happy about it, but I would trade the weight gain, as long as it stabilizes, for depression any day. I used to have a bit more insomnia and energy on Nardil when I first started taking it. That has gone away, but I no longer stay in bed all day long even if I have to be somewhere. I used to do that frequently, when my atypical depression was at its worst.

Good luck, and if you find answers, please let me know. I tried restricting my calories (basically going on a diet), but I found I have too much else to devote my mental energy to. Perhaps when I am less busy at school, I will try that again.

gg

 

Re: Help! Nardil weight gain

Posted by King Vultan on April 19, 2004, at 7:34:31

In reply to Help! Nardil weight gain, posted by Merci on April 18, 2004, at 13:49:13

> Hi all,
>
> I haven't posted here for quite awhile...
>
> I've been on Nardil for almost 2 years and am appalled at the weight gain I've experienced. I know I'm not alone in this...
>
> The Nardil has worked fairly well on my depression but I still haven't recovered what I consider a "normal" level of energy. Is anyone taking any supplemental medications to deal with the energy and/or weight issue? Any ideas or advice is appreciated. Thank you.
>
> Merci


Well, Parnate is recognized as both causing less weight gain and giving more energy, since it's basically a stimulant with MAOI properties. However, it lacks some of Nardil's unique effects and is somewhat more dangerous as far as causing hypertensive reactions. If the weight gain is an important issue for you, it seems like a very logical thing to consider, though.

Todd

 

Re: Help! Nardil weight gain Merci

Posted by luther on April 21, 2004, at 3:38:02

In reply to Help! Nardil weight gain, posted by Merci on April 18, 2004, at 13:49:13

Neurontin will help with your energy level, just make sure it doesn't make you hypomanic. There is nothing you, god or the most intense exercise possible can help with the weight gain. Try to exercise and drink lots of water. It is next to impossible to avoid sweets, I'm drinking a Coke right now. I thought I had the ultimate willpower, but not over weight gain with Nardil. Does the new Nardil work as well as the old for you?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.